Page 1 of 2 12 LastLast
Results 1 to 10 of 20

Thread: Propranolol withdrawal

  1. #1

    Propranolol withdrawal

    I have been weaned off propranolol over several weeks. This is the 3rd day I have not taken any. My head does not feel right - kind of woozy and I feel like my hands are shaking, though they are steady as a rock. Has anyone else experienced this? Trying to work out if it is completely unrelated, a withdrawal effect that will wear off or whether I still need at least 1 tablet a day.

    Hope everyone is well. Apart from this minor symptom I am good.

  2. #2
    I should add I used to get this symptom before taking propranolol (I assumed it was my b12 deficiency) but have not had it while taking propranolol so maybe it was more of an anxiety symptom.

  3. #3
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    33,117
    I haven't ever taken propranolol so don't know though that's similar symptoms to other withdrawal I've had. I'd recommend calling the dr just for a check up, it may be you need to slow down the weaning, it may not. But the dr needs to make that decision ...
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

  4. #4
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    62,154
    I haven't taken it either, but again, like Paula I've had withdrawal and it seems similar to what you are describing. Have you called the dr or 111 maybe?
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  5. #5
    I will call my gp as I am not due to see her until 19th Sept.

    I have checked my pulse and BP as they can shoot up if come off propranolol too quick and they are fine, BP is lower end of normal.
    Last edited by Suzi; 29-08-17 at 10:02 PM. Reason: Merging 2 posts. Please don't double post within minutes! :)

  6. #6
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    62,154
    Glad you can keep an eye on them, but do give your Dr a call tomorrow even just for a phone consultation, just to get a bit of advice.
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  7. #7
    Hi ...May I ask what dosage you were on and over what period? I was on 90mg a day for 18 months some years ago (25 years ago to be exact when I had my first bout of depression and anxiety) when I stopped I cut out 30mg a day over a short period with no after effects. However, some years ago when I was in an anxious state my doctor put me on 80mg 'slow release' per day. After a bit I was experiencing palpitations so stopped them. Now, when I'm feeling a bit edgy I take 40mg tablets twice a day when needed. Eighty to one hundred and twenty mg is considered by my doctor as quite a low dose. I can relate to the feeling that you think your hands are shaking but as you say they're steady as a rock, and when i take my pulse it's about 60 bpm! Don't go by this, but in MY case it's my head that manifests the minced head and shaking hands effect! But then I'm a bit odd anyway! If you're worried I'd do what Suzi and Paula suggest and call the doc just to put your mind at rest.

  8. #8
    Hero Member OldMike's Avatar
    Join Date
    Nov 2015
    Location
    Off his tree in Manchester UK
    Posts
    7,681
    Although I've never taken propranolol, I have experienced the feeling that my body was shaking all over and the was caused by my depression.
    70 and counting, less of the "Old" call me "Mike"

  9. The Following User Says Thank You to OldMike For This Useful Post:

    Overwhelmed (11-09-17)

  10. #9
    Sorry Flo, just seen this. I was on 40mg 3 times a day. I reduced my dose by 40mg at a time.

  11. #10
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    62,154
    How are you doing now?
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •